[Serotonin syndrome secondary to the use of sertraline and metoclopramide]

Rev Med Brux. 2000 Jun;21(3):161-3.
[Article in French]

Abstract

The authors report the case of a patient who developed a serotonin syndrome after taking sertraline and metoclopramide. The symptoms included malaise, cardiac arrhythmia, sudation, hyperreflexia, sialosis, diarrhea and were improved by cyproheptadine. The authors review the physiological bases of the serotonin syndrome, its incidence, clinical manifestations and treatment.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Adult
  • Antiemetics / adverse effects*
  • Cyproheptadine / therapeutic use
  • Drug Combinations
  • Humans
  • Male
  • Metoclopramide / adverse effects*
  • Serotonin Antagonists / therapeutic use
  • Serotonin Syndrome / chemically induced*
  • Serotonin Syndrome / drug therapy
  • Serotonin Syndrome / physiopathology
  • Serotonin Uptake Inhibitors / adverse effects*
  • Sertraline / adverse effects*

Substances

  • Antiemetics
  • Drug Combinations
  • Serotonin Antagonists
  • Serotonin Uptake Inhibitors
  • Cyproheptadine
  • Metoclopramide
  • Sertraline